MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that during the intraocular lens (iol) implant procedure the lens was broken upon insertion.The lens was removed and replaced with new lens during the initial procedure.There was no patient harm reported.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Photos provided showing iol (intraocular lens) in lens case base.Reported complaint cannot be confirmed from the photos provided.The reporter states the use of non company ovd as a viscoelastic.This is not qualified for use with the implanted iol model.The reported complaint was not observed as no sample was returned for analysis; however, based on the information provided by the customer, the most likely root cause is failure to follow instructions (ifu), as the surgeon states the use of non-qualified viscoelastic.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18605859
Report Number9612169-2024-00080
Device Sequence Number2845688
Product Code HQL
UDI-Device Identifier00380655095690
UDI-Public00380655095690
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.140
Device Lot Number25140368
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METILCELULOSELOT 320820F; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED
Patient Age61 YR
Patient SexMale